A 52-year-old man was given a diagnosis of ulcerative colitis and treated with mesalazine for 7.5 years. However, the unusually long administration of mesalazine induced lung injury and the patient complained of a dry cough and dyspnea on limited exertion. Infiltrative shadows were observed in bilateral lung fields on a chest radiograph and computed tomographic images. The histological findings obtained by transbronchial biopsy and bronchoalveolar lavage showed organizing pneumonia. His drug-induced lymphocyte stimulation test (DLST) for mesalazine was positive. Improvements in his clinical symptoms and radiographic abnormalities occurred spontaneously after the discontinuation of mesalazine. This case indicates that the long-term administration of mesalazine may lead to an adverse pulmonary reaction.
|Number of pages||6|
|Journal||Nihon Kokyūki Gakkai zasshi = the journal of the Japanese Respiratory Society|
|Publication status||Published - 2011 Nov|
ASJC Scopus subject areas